Post # 1
So I am a little superstitious…
I was told by a girlfriend that if I am on BC for too long, it will kill my ability to conceive and carry a child. I havent confirmed this with my doctor, because I am told it’s an old wives tale by some. But has anyone ever heard this? Could this be true?
Post # 4
I have heard that it makes it harder, but I don’t really think it is true
Post # 5
Post # 6
Not, not true.
I was on the pill for more than ten years before I tried to conceive my first child and got pregnant the first month of trying. I probably took the pill for nearly 20 years (with breaks for two pregnancies) and still got pregnant WHILE ON THEM (ok, yeah, so I missed 4 or 5 in a row — I figured I was old enough that my chances of conceiving were very low). No effect on future fertility at all.
Post # 8
Absolutely untrue. I have been on BC for 10 years now, and my physician confirmed it will have no bearing on my ability to conceive. Just an old wive’s tale!
Post # 9
Well, I think a more correct answer is that there is no evidence linking pill usage to infertility. I’m not sure if there is (or can be) a systematic way of setting up a study to investigate this.
Taking the pill can alleviate a lot of symptoms related to infertility so one may not know that one has inherent fertility prob until after one stops taking the pill and TTC. So although the perception is that “I tried to conceive after going off the pill and now I can’t”, that is not enough to say that pill is the cause. A lot of things could’ve happened to you during the time you’re taking the pill that could cause infertility and those things can be unrelated to the pill.
Post # 10
The most common cause of infertility after going off the pill is aging–if you’ve been on it for 10 years, your fertility will go down because you are 10 years older, not because of the pill.
Post # 11
This is just my opinion…take it with a grain of salt or even less. What I think there are a lot higher incidencess of infertility and I think the pill can mask and medicate them…take for example, endometriosis and pcos which can cause infertility. Plus some women started bc young enough that these illnesses weren’t spotted or brushed irregular/painful periods off as being young or having pms. There are other symptoms with these illnesses and can just be brushed off for other things. I don’t think taking the pill is what causes infertility but there are other reasons for why I won’t take it, not trying to knock it for those who use it.
Edit: as the previous poster said, aging has a big role on your fertility.
Post # 12
Not true at all, as others have noted—and in fact, for some women, being on the pill long-term can actually help protect their fertility if they want to wait to have children. (With endo in particular, the pill mitigates the condition to some degree and helps prevent long-term damage that would cause infertility.) But, as others have said, the bigger issue is that most women who have been on the pill 10-15 years before trying to conceive are likely to be 30-40 years old, since very few women start taking the pill before 16 or 17. Your fertility peaks around age 23 and goes down from there, regardless of your BC choices.
Post # 13
According the the book, Taking Charge of Your Fertility by Toni Weschler, being on the Pill for an extended length of time can cause your mucous crypts to go dormant and stop producing fertile-quality cervical mucous. If you aren’t poducing enough mucous, it can be difficult for sperm to survive long enough to get to the egg. However, this is uncommon and easily treated. I myself was on the Pill for 15 years, and the last 4 years I took it continuously (so I didn’t get a period for 4 years). We conceived on the first try.
Post # 14
i wouldn’t think so. my aunt has been on bc for over 15 years, and is close to her 40’s and just found out she’s pregnant with twins so i would say anything is possible.
Post # 15
I came off the pill after being on it for 18 years, at age 35, and was pregnant within a month. If you are otherwise reproductively healthy then it will not have had an effect.
Post # 16
Short answer – it is NOT true.
But it may take a while for your body to revert back to normal coming off the pill. My doctor said about 3 months. However I was at the extreme end of the spectrum. It took me 9 months and 4 rounds of provera (a pill that brings on your period) until my cycle came back and I started ovulating. But after 2 cycles I got pregnant!
Don’t assume that you will stop the pill and get KU right away. Stop the pill a year before you intend to start TTC.